Texas, 2014

Tornadoes and Flash Flooding in Texas, May 23 to 27, 2014

May 23 to 27, 2014 · NWS SJT · 51 events in 11 counties and zones

A slow moving large upper level low pressure center approached West Central Texas through the period. Several rounds of showers and thunderstorms developed across the area and resulted in damaging winds, hail, and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A slow moving large upper level low pressure center approached West Central Texas through the period. Several rounds of showers and thunderstorms developed across the area and resulted in damaging winds, hail, and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 22, 10:43 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, May 22, 10:43 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1143 PM CDT THU MAY 22 2014

.AVIATION...
/06Z TAFS/

Quiet weather currently exists across West Central TX with showers
and thunderstorms to the north and to the south of the CWA. We may
see a few cells develop across the area overnight, but coverage
should be limited so no precipitation was carried through 12z.
However, after 12z, showers were added (vicinity) with VCTS groups
included at KABI and KSJT during the afternoon hours. Confidence
was not high enough to include at the other forecast terminals.
Precip could last well into the evening hours but the forecast was
left dry after sunset since the best chance at precipitation would
be during the daytime hours. Low clouds are expected tonight, but
copius mid/high level cloud cover may retard the development of
stratus. The onset and duration of these low clouds was generally
unchanged from the previous package. Expect south winds around 10
kts overnight, increasing slightly tomorrow with occasional gusts
to near 20 kts at times.

Johnson

&&

.PREV DISCUSSION... /ISSUED 623 PM CDT THU MAY 22 2014/

AVIATION...
/00Z TAFS/

A scattered to broken cu field between 5-6 kft will persist
through the evening with scattered showers, and a few
thunderstorms, developing across the Concho Valley, mainly between
KSJT and KSWW. This convection will move north-northwest at around
20 mph but impacts will be minimal at the forecast terminals. Will
have to monitor radar trends to see if thunder is needed later
this evening. Otherwise, low clouds (ceilings between 1500 and
2500 ft) will redevelop again tonight, overspreading the terminals
after 06z. This stratus will continue through late morning but is
expected to lift to above 3000 ft by early afternoon. Isolated
showers are expected Friday morning, with showers and
thunderstorms increasing in areal coverage during the afternoon.
No thunder will be carried for hours 18-24 but showers were
included with this package.

PREV DISCUSSION... /ISSUED 329 PM CDT THU MAY 22 2014/

SHORT TERM...

Upper low centered to the east northeast of San Diego continues to
dig slowly to the south southeast, and this trend will continue
through the evening before it starts to make the eastward turn
during the morning. This places West Central Texas in an area of
good upper-level divergence. Water vapor imagery suggests a pair
of embedded shortwaves ejecting northeast from the base of
associated trough. Moisture will continue to advect into the area
through tomorrow in the low levels from the Gulf of Mexico, with
precipitable water values increasing from 1.1 inches (currently)
to near 1.5 inches by tomorrow morning. Mesoanlysis also shows 850
mb dewpoints in the 14-16 C range. Additionally, mid and upper-
level moisture continues to stream into the region from Baja
California.

For tonight, showers and thunderstorms will develop to the west
and northwest of our area along the dryline, in an area of
increased low-level convergence, aided by both up-slope flow and
increasing ascent from the approaching upper low. Another area of
showers and thunderstorms will develop over the mountains of
Mexico, as the aforementioned shortwaves approach that area this
evening, crossing much of West Central Texas overnight and through
the first half of tomorrow. Low-level jet development will also be
aligned along the Rio Grande Valley and across western sections of
the forecast area, helping to sustain any convection which
migrates into the area from the dryline, and from Mexico ahead of
the shortwave. Showers and thunderstorms should increase in
coverage after 06z across western and southwestern areas,
expanding to the northeast as we head through the morning hours.

Severe weather tonight looks to remain isolated. MUCAPEs tonight
will generally be 1000-1500 J/KG, mainly over the southern and
western areas. Also, mid-level lapse rates averaging near 6.5 deg
C/KM and 0-6km shear values less than 25 kts will keep any severe
threat minimal. Overall, the main hazard will be dangerous cloud
to ground lightning, and locally heavy rainfall.

Generally the same conditions are expected for tomorrow. Showers
and thunderstorms are expected to be ongoing early Friday morning,
expanding north and east through mid afternoon. Subsidence will
follow the departing shortwave, allowing skies to become partly
sunny by afternoon. After a cloudy and wet start to the day, have
lowered highs tomorrow to the lower 80s.

LONG TERM...

Not much has changed in the forecast, with the main focus still on
the upper level low moving over the Great Basin. The NAM, GFS,
and ECMWF are all in very good agreement with the location of the
low, and with the water vapor imagery and 12Z soundings. The
models remain in good agreement through the weekend, and continues
to increase confidence in the forecast. Towards the beginning of
next week the GFS and ECMWF start to diverge, with the GFS taking
a more southeasterly track through the Ark-La-Tex region, while
the EC moves the low off quicker into the Central Plains.

For the holiday weekend, as the low moves over the Rockies and
into Southern Plains. Several shortwaves will move through West
Central Texas, which will give the area several chances for rain.
As the area will remain in south to southeasterly flow, with a
continued influx of moisture from the Gulf of Mexico, precipitable
water values will to remain 1 to 2 standard deviations above
normal. Most of surface forcing will be from the dryline that will
remain west of the area. While this means there is a general lack
of synoptic scale forcing, it is favorable for thunderstorms west
of the area that can then track east across our area.

Some of these thunderstorms could be strong to severe as there is
sufficient low-level instability and deep layer shear, but given
the lack of low-level forcing it is not likely they will be well
organized and the main concern will be damaging winds and large
hail. More likely the main hazard will be locally heavy rainfall,
that may produce mainly some urban flooding. Much of the area will
see 1 to 2 inches, with locally higher amounts possible.

In the extended, the forecast confidence is lower, and will mainly
hinge on which models handles the low pressure system better.
The GFS solution is a slower and wetter forecast with much of the
area still seeing rain into mid week, while the EC is a bit drier
as the low moves into the central US. Given the solutions are
still fairly divergent, have not really changed pops for next week
much.

Otherwise, temperatures will remain near normal through the
forecasts. Highs will generally be in the mid to upper 80s, with
lows slightly above normal in the mid 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  80  66  82  66 /  20  50  30  40  30
San Angelo 	 69  82  66  84  66 /  30  40  30  30  30
Junction 	 67  81  67  83  68 /  30  40  20  20  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25
Hazardous weather outlook, May 22, 2:08 PM CST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CDT THU MAY 22 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
308 PM CDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY
THIS EVENING ACROSS WESTERN CROCKETT COUNTY. THE MAIN THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS. OVERNIGHT...ISOLATED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA MAINLY AFTER MIDNIGHT. THE MAIN
THREATS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND STRONG
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THUNDERSTORMS WILL
BE POSSIBLE FRIDAY THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY
BECOME STRONG TO SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The San Angelo radar (KSJT), 6 km away, was scanning. The volume nearest the first event began at 08:26 UTC.

Open the radar archive at this moment

Event by event

26 hail, 15 thunderstorm wind, 3 flash flood, 3 funnel cloud, 2 tornado, 2 flood. Local standard time, as filed.

Flash Flood, Tom Green

When
May 23, 2:26 AM CST to 3:26 AM CST
Where
Tom Green County, 3.7 mi N of (Sjt)mathis Fld San to 3.72 mi N of (Sjt)mathis Fld San
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
31.424, -100.496

A National Weather Service employee reported 2.5 feet of water flowing across Southwest Boulevard, near Loop 306. This resulted in the road being closed.

Thunderstorm Wind, Fisher

When
May 24, 12:33 PM CST to 12:38 PM CST
Where
Fisher County, 1.88 mi ENE of Bernecker
Measured
56 kt (64 mph) estimated gust
Reported by
Department of Highways
Coordinates
32.580, -100.550

The Texas Department of Transportation reported large tree limbs down. The limbs were 6 inches in diameter and 3 feet long.

Funnel Cloud, Fisher

When
May 24, 1:20 PM CST to 1:24 PM CST
Where
Fisher County, 0.58 mi W of Rotan
Reported by
Fire Department/Rescue
Coordinates
32.850, -100.480

Hail, Fisher

When
May 24, 1:20 PM CST to 1:25 PM CST
Where
Fisher County, 0.58 mi W of Rotan
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
32.850, -100.480

Thunderstorm Wind, Fisher

When
May 24, 1:28 PM CST to 1:32 PM CST
Where
Fisher County, Rotan
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
32.850, -100.470

The Rotan Fire Department estimated a wind gust of 60 mph.

Hail, Coke

When
May 24, 2:41 PM CST to 2:45 PM CST
Where
Coke County, 1.38 mi N of Bronte
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
31.900, -100.300

Thunderstorm Wind, Runnels

When
May 24, 3:49 PM CST to 3:53 PM CST
Where
Runnels County, 3.28 mi SSW of Wilmeth
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
31.940, -100.150

The public reported several large tree limbs down. Several of the limbs were at least 10 feet in length.

Tornado, Crockett

When
May 24, 4:21 PM CST to 4:23 PM CST
Where
Crockett County, 40.05 mi WNW of Ozona Muni Arpt to 39.97 mi WNW of Ozona Muni Arpt
Rating
EF0
Path length
0.12 mi
Path width
50 yd
Reported by
Public
Coordinates
30.925, -101.835

A resident in close proximity saw the tornado as it briefly touched down on top of a nearby ridge.

Thunderstorm Wind, Runnels

When
May 24, 4:58 PM CST to 5:03 PM CST
Where
Runnels County, 5.12 mi WSW of Okeen
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
32.000, -99.810

A National Weather Service Cooperative Observer reported 6 inch diameter limbs down.

Hail, Irion

When
May 24, 6:12 PM CST to 6:17 PM CST
Where
Irion County, 11.76 mi N of Suggs
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.290, -101.090

Law enforcement reported golf ball size hail on Ranch Road 2469.

Hail, Irion

When
May 24, 6:19 PM CST to 6:24 PM CST
Where
Irion County, 14.41 mi WNW of Mertzon
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
31.340, -101.050

Thunderstorm Wind, Crockett

When
May 24, 7:33 PM CST to 7:38 PM CST
Where
Crockett County, 35.95 mi W of Ozona Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
30.800, -101.800

A National Weather Service Cooperative Observer reported large tree limbs down. Several limbs were at least 10 feet long.

Flash Flood, Tom Green

When
May 24, 10:10 PM CST to 11:40 PM CST
Where
Tom Green County, 2.99 mi SSW of San Angelo to 3.26 mi W of Goodfellow Afb
Cause
Heavy Rain
Reported by
Public
Coordinates
31.431, -100.453

The public reported Jackson Street was becoming impassable.

Hail, Crockett

When
May 25, 12:30 AM CST to 12:35 AM CST
Where
Crockett County, 17.14 mi SW of Ozona
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
30.530, -101.410

A National Weather Service Cooperative Observer reported several hail dents on vehicles and one window was shattered by golf ball size hail.

Thunderstorm Wind, Crockett

When
May 25, 12:42 AM CST to 12:47 AM CST
Where
Crockett County, 22.57 mi SSE of Ozona
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
30.400, -101.050

A National Weather Service Cooperative Observer estimated a 60 mph wind gust.

Thunderstorm Wind, Kimble

When
May 25, 3:56 AM CST to 4:01 AM CST
Where
Kimble County, (Jct)kimble Co Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
30.500, -99.770

Flood, San Saba

When
May 25, 3:38 PM CST to 3:42 PM CST
Where
San Saba County, 0.92 mi E of San Saba to 0.11 mi ESE of San Saba
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.201, -98.714

City street flooding and road closures were reported in San Saba.

Tornado, Sterling

When
May 26, 5:47 PM CST to 5:49 PM CST
Where
Sterling County, 14.5 mi WSW of Sterling City to 14.32 mi WSW of Sterling City
Rating
EF0
Path length
0.22 mi
Path width
40 yd
Reported by
Trained Spotter
Coordinates
31.720, -101.210

A storm chaser videotaped this tornado. He was located at the intersection of State Highway 163 and FM 2139 as he was looking to the west southwest. He said it only lasted for 90 seconds before it transitioned into the rope stage.

Hail, Sterling

When
May 26, 5:54 PM CST to 5:59 PM CST
Where
Sterling County, 1.81 mi NW of Sterling City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
31.850, -101.020

Thunderstorm Wind, Sterling

When
May 26, 6:02 PM CST to 6:05 PM CST
Where
Sterling County, 1.36 mi ENE of Sterling City
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
31.840, -100.980

A trained spotter estimated a 60 mph wind gust.

Hail, Sterling

When
May 26, 6:12 PM CST to 6:17 PM CST
Where
Sterling County, 4.48 mi NW of Sterling City
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.870, -101.060

Hail, Coke

When
May 26, 6:13 PM CST to 6:17 PM CST
Where
Coke County, 0.91 mi NW of Sanco
Measured
1 in hail
Reported by
Public
Coordinates
32.010, -100.540

Hail, Sterling

When
May 26, 6:15 PM CST to 6:20 PM CST
Where
Sterling County, 1.36 mi ENE of Sterling City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.840, -100.980

Hail, Sterling

When
May 26, 7:12 PM CST to 7:17 PM CST
Where
Sterling County, 3.65 mi SSW of Sterling City
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
31.780, -101.020

Hail, Sterling

When
May 26, 7:19 PM CST to 7:24 PM CST
Where
Sterling County, 2.83 mi SSW of Sterling City
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
31.790, -101.010

Flood, Sterling

When
May 26, 7:45 PM CST to 9:15 PM CST
Where
Sterling County, 3.17 mi S of Sterling City to 3.68 mi SSW of Sterling City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.784, -101.004

Law enforcement reported State Highway 163 was flooded about 4 to 6 miles south of Sterling City.

Hail, Tom Green

When
May 26, 7:45 PM CST to 7:50 PM CST
Where
Tom Green County, 3.53 mi W of Water Vly
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
31.670, -100.790

Hail, Runnels

When
May 26, 7:51 PM CST to 7:55 PM CST
Where
Runnels County, 2.38 mi SSW of Norton
Measured
1 in hail
Reported by
Public
Coordinates
31.840, -100.150

Thunderstorm Wind, Runnels

When
May 26, 7:51 PM CST to 7:55 PM CST
Where
Runnels County, 2.38 mi SSW of Norton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
31.840, -100.150

The public estimated a 70 mph wind gust.

Hail, Runnels

When
May 26, 8:03 PM CST to 8:08 PM CST
Where
Runnels County, 4.9 mi WNW of Ballinger
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
31.770, -100.030

Hail, Runnels

When
May 26, 8:12 PM CST to 8:17 PM CST
Where
Runnels County, 0.91 mi SW of Ballinger
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
31.740, -99.960

Thunderstorm Wind, Runnels

When
May 26, 8:13 PM CST to 8:18 PM CST
Where
Runnels County, 0.91 mi SW of Ballinger
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.740, -99.960

The broadcast media in Ballinger estimated a 60 mph wind gust.

Hail, Tom Green

When
May 26, 8:17 PM CST to 8:21 PM CST
Where
Tom Green County, 4.91 mi ESE of Carlsbad
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.580, -100.550

Hail, Tom Green

When
May 26, 8:17 PM CST to 8:22 PM CST
Where
Tom Green County, Carlsbad
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
31.600, -100.630

Hail, Tom Green

When
May 26, 8:22 PM CST to 8:27 PM CST
Where
Tom Green County, 4.35 mi ESE of Carlsbad
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
31.580, -100.560

Hail, Tom Green

When
May 26, 8:30 PM CST to 8:35 PM CST
Where
Tom Green County, 4.91 mi ESE of Carlsbad
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
31.580, -100.550

Thunderstorm Wind, Irion

When
May 26, 8:39 PM CST to 8:43 PM CST
Where
Irion County, 4.98 mi NNW of Sherwood
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
31.350, -100.820

A National Weather Service Cooperative Observer estimated a wind gust to 60 mph.

Hail, Tom Green

When
May 26, 8:46 PM CST to 8:51 PM CST
Where
Tom Green County, 1.82 mi SW of San Angelo
Measured
1 in hail
Reported by
Public
Coordinates
31.450, -100.450

Hail, Tom Green

When
May 26, 8:47 PM CST to 8:52 PM CST
Where
Tom Green County, 1.82 mi SW of San Angelo
Measured
1.75 in hail
Reported by
Public
Coordinates
31.450, -100.450

Golf ball size hail was reported on the north side of San Angelo on Bradford Street.

Hail, Tom Green

When
May 26, 8:48 PM CST to 8:52 PM CST
Where
Tom Green County, 0.91 mi NE of San Angelo
Measured
1 in hail
Reported by
Post Office
Coordinates
31.480, -100.420

Hail, Tom Green

When
May 26, 8:49 PM CST to 8:53 PM CST
Where
Tom Green County, 1.82 mi SW of San Angelo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
31.450, -100.450

Quarter size hail was reported near Fort Concho.

Thunderstorm Wind, Tom Green

When
May 26, 8:53 PM CST to 8:58 PM CST
Where
Tom Green County, 2.38 mi SSW of San Angelo Res
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
31.450, -100.520

A National Weather Service employee estimated a wind gust of 65 mph.

Thunderstorm Wind, Tom Green

When
May 26, 9:09 PM CST to 9:14 PM CST
Where
Tom Green County, 1.77 mi E of Wall
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
31.370, -100.290

The Wall Mesonet reported a wind gust to 61 mph.

Thunderstorm Wind, Brown

When
May 26, 9:33 PM CST to 9:38 PM CST
Where
Brown County, 0.59 mi E of May
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.980, -98.920

A trained spotter reported large tree limbs of 5 to 10 feet in length were downed by the damaging thunderstorm winds.

Flash Flood, Tom Green

When
May 27, 12:15 AM CST to 12:45 AM CST
Where
Tom Green County, 0.85 mi E of Pecan Station to 2.3 mi ESE of Pecan Station
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.321, -100.436

An amateur radio operator reported 1 to 2 feet of water in several locations along FM 584 and west of U.S. Highway 277.

Thunderstorm Wind, Menard

When
May 27, 12:32 AM CST to 12:37 AM CST
Where
Menard County, 2.16 mi SSE of Menard Co Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
COOP Observer
Coordinates
30.900, -99.810

A National Weather Service Cooperative Observer reported numerous large tree limbs of 40 feet in length were downed by the damaging winds. The strong winds also ripped up some metal from a building.

Funnel Cloud, San Saba

When
May 27, 3:40 PM CST to 3:45 PM CST
Where
San Saba County, 3.88 mi SSE of Chappel
Reported by
Storm Chaser
Coordinates
31.020, -98.550

A storm chaser reported a photo of a funnel cloud.

Hail, San Saba

When
May 27, 3:58 PM CST to 4:03 PM CST
Where
San Saba County, 8.8 mi NNE of San Saba Co Muni Arp
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
31.350, -98.670

Law enforcement reported baseball size hail on State Highway 16.

Funnel Cloud, San Saba

When
May 27, 4:15 PM CST to 4:19 PM CST
Where
San Saba County, 7.8 mi E of San Saba Co Muni Arp
Reported by
Public
Coordinates
31.250, -98.590

The public reported a photo of a funnel cloud.

Hail, San Saba

When
May 27, 4:15 PM CST to 4:19 PM CST
Where
San Saba County, 5.99 mi ENE of San Saba Co Muni Arp
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.270, -98.630

Hail, San Saba

When
May 27, 4:19 PM CST to 4:23 PM CST
Where
San Saba County, 8.3 mi E of San Saba Co Muni Arp
Measured
1.75 in hail
Reported by
Park/Forest Service
Coordinates
31.240, -98.580

A game warden reported golf ball size hail near Harmony Ridge.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyThe tornado archive for Texas, 2014Warnings in Texas, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519883, 519894, 519895, 519896, 519897, 519908, 519909, 521869, 519912, 519913, 519914, 519918, 519920, 519925, 519926, 519928, 519931, 521580, 519941, 519943, 519944, 519945, 519946, 519947, 519949, 519952, 519953, 519954, 519955, 519956, 519957, 519958, 519962, 519963, 519964, 519965, 519966, 519967, 519969, 519970, and more.